Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 36, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 24, 2018, 3:56 PM EDT for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Apr 24, 2018, 5:56 PM EDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2018, 3:56 PM EDT (19:56 UTC)
- In effect from
- Apr 24, 2018, 5:56 PM EDT
- Expired
- Apr 25, 2018, 7:13 AM EDT
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Lovejoy (LOVG1). The gauge peaked at 12.98 ft at Apr 24, 2018, 10:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
831
WGUS42 KFFC 241956
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
356 PM EDT Tue Apr 24 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC063-113-255-250955-
/O.NEW.KFFC.FL.W.0036.180424T2156Z-180426T0000Z/
/LOVG1.1.ER.180424T2156Z.180425T0600Z.180425T1800Z.NO/
356 PM EDT Tue Apr 24 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Flint River near Lovejoy.
* From this afternoon until Wednesday evening.
* At 2PM Tuesday the stage was 11.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 12.5 feet by after midnight tomorrow.
The river will fall below flood stage by early tomorrow
afternoon.
* At 12 feet...Flood Stage is reached and minor flooding begins.
Flooding of Rivers Edge Golf Course begins. Several holes and
fairways will flood. Flooding of some yards begins upstream of gage
between Upper Riverdale Road and Highway 138.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$2 follow-up statements
633
WGUS82 KFFC 250151
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
951 PM EDT Tue Apr 24 2018
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
GAC063-113-255-251551-
/O.EXT.KFFC.FL.W.0036.000000T0000Z-180425T1734Z/
/LOVG1.1.ER.180424T2003Z.180425T0600Z.180425T1134Z.NO/
951 PM EDT Tue Apr 24 2018
...Flood Warning extended until Wednesday afternoon...The Flood
Warning continues for
The Flint River near Lovejoy.
* Until Wednesday afternoon.
* At 9PM Tuesday the stage was 12.9 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* The river will continue rising to near 13.3 feet around midnight
tonight. The river will fall below flood stage tomorrow morning.
* At 14 feet...Moderate flooding begins. Significant flooding
occurs of residential yards upstream of the gage betweenUpper
Riverdale Road and Georgia Highway 138. Some roads begin to flood
such as Upper Riverdale Road and Mockingbird Road. Flooding expands
on portions of the Rivers Edge Golf Course. Several holes and
fairways will flood.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$444
WGUS82 KFFC 251113
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
713 AM EDT Wed Apr 25 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
GAC063-113-255-251143-
/O.CAN.KFFC.FL.W.0036.000000T0000Z-180425T1655Z/
/LOVG1.1.ER.180424T2003Z.180425T0230Z.180425T0950Z.NO/
713 AM EDT Wed Apr 25 2018
The Flood Warning is cancelled for
The Flint River near Lovejoy.
* At 645 AM Wednesday the stage was 11.8 feet...and
falling quickly.
* Flood stage is 12.0 feet.
* The river will continue to fall.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 3:30 PM EDT, 26 minutes earlier.
Area forecast discussion, Apr 24, 3:30 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 330 PM EDT Tue Apr 24 2018 .SHORT TERM /Tonight through Wednesday Night/... Current radar loop shows light showers increasing across the area as they wrap around the back side of the exiting low pressure system. Currently the main low center is right along the GA/SC border and is moving slowly NE. It will continue pushing into the Mid Atlantic states through Wed morning pulling the lower ceilings and precip NE along with it. Winds behind this system will also pick up wednesday especially across NE GA with winds in the 10-15kt range gusting 20- 25kt Wed afternoon. Not expecting much in the way of precip Wed as we will be in between systems with slightly drier air over the area. The second wave which is currently developing over the central plains will push into the MS river valley Wed afternoon/evening with moisture and precip chances increasing across GA Wed night. The main system does not move into western sections of the state until Thu morning but should begin to see some showers and isolated thunderstorms move into the area ahead of this next system. There is very little instability over the area wed night so any thunderstorms that do develop will stay below severe limits. Clouds will stay over the area tonight so low temps will only dip mainly into the 50s. High temps are expected to get up into the 70s across the area with some 60s across the NE GA mountains. 01 .LONG TERM /Thursday through Tuesday/... Only tweaks made to the long term forecast with this update. Models are converging with respect to a shortwave trough expected to move through the SE CONUS Thursday through Friday morning. More widespread showers and thunderstorms are expected, especially for northern GA with this system but it shouldn't linger as much as the last system has. Max Storm total QPF is expected to be between 0.5-1" for northern portions of the forecast area, but locally higher amounts will be possible. There are some disagreements between model solutions regarding instability with this next shortwave so conditions will need to be monitored going forward. Otherwise, near normal conditions are expected for the rest of the long term period. 22 .PREV DISCUSSION... /Issued 337 AM EDT Tue Apr 24 2018/ Active wave train pattern continues through the fcst period with the main focus on the strength and timing of two shortwaves. The first is with pretty good model consensus/consistency on swinging through the area for Thursday. Have raised pops to likely for most of CWA and included slight chance thunder mention given some progged elevated instability (also how sensitive the environment can be given any cloud breaks and increasing solar angle for this time of year). Low level shear is lacking though deep layer values are marginal enough to where we will need to monitor any strong/severe potential for more organized convection or enhanced updrafts. Should not be as much of a flooding/heavy rain issue given how progressive it looks to be. Next wave could be a bit less in amplitude though guidance has less agreement on how far south the piece of energy digs or if it cuts off going into late Friday/early Saturday. Carried general slight pops until more confidence is reached or moisture return increases. The weekend for now looks pleasant and ridge dominated. Temps rebound to back above normal with even upper 70s for most areas Sunday/Monday. Baker && .AVIATION... 18Z Update... Light showers across the area wrapping around the back side if the exiting frontal system. These showers are expected to clear the area by 00z. Ceilings are mainly in the MVFR to VFR range right now and will continue to improve through the evening hours. Will see lower ceilings move back in overnight but still only expecting them in the MVFR range. Ceilings will lift again Wed morning/afternoon back into the VFR range. VSBYs will only be an issue this afternoon in and around any of the exiting showers rotating across the area. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 53 73 52 70 / 10 0 30 70 Atlanta 54 70 54 67 / 10 0 30 70 Blairsville 50 64 47 62 / 30 10 40 70 Cartersville 52 69 51 65 / 20 5 40 70 Columbus 55 75 55 73 / 5 0 20 70 Gainesville 54 69 53 66 / 20 5 40 70 Macon 54 75 53 74 / 5 0 20 60 Rome 53 70 52 65 / 20 5 40 80 Peachtree City 53 71 52 69 / 10 0 30 70 Vidalia 58 76 58 78 / 5 0 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Thiem AVIATION...01
Hazardous weather outlook, Apr 24, 3:34 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 334 PM EDT Tue Apr 24 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 334 PM EDT Tue Apr 24 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Several disturbances look to push across the area this week. The first on Thursday and the second possible for late Friday into Saturday. For now have included a chance of thunderstorms with the Thursday system, with only a chance of showers Friday into Saturday. There is still uncertainty on the strength of these systems so please monitor future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 24, 11:17 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT TUE APR 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG 4 N SPRING HILL 32.07N 82.73W
04/23/2018 WHEELER GA EMERGENCY MNGR
WHEELER COUNTY EMA REPORTED SEVERAL TREES DOWN ALONG
SPRINGHILL ROAD AND HOPE CHURCH/SCOTLAND ROAD. TIME
ESTIMATED FROM RADAR.
&&
CORRECTED EVENT TIME...LOCATION...FATALITIES...INJURIES...REMARKS
EVENT NUMBER FFC1800090
DJNLocal storm report, Apr 24, 2:46 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT TUE APR 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 2 NNE SWORDS 33.57N 83.29W
04/23/2018 GREENE GA EMERGENCY MNGR
GREENE COUNTY EMA REPORTED A LARGE TREE DOWN NEAR THE
INTERSECTION OF SWORDS RD AND STACI DRIVE.
&&
EVENT NUMBER FFC1800095
DJNLocal storm report, Apr 24, 2:49 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT TUE APR 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 2 NE GRESHAMVILLE 33.64N 83.30W
04/23/2018 GREENE GA EMERGENCY MNGR
TREE DOWN ALONG C M COPELAN ROAD. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER FFC1800096
DJNLocal storm report, Apr 24, 2:51 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT TUE APR 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 2 SW GRESHAMVILLE 33.61N 83.35W
04/23/2018 GREENE GA EMERGENCY MNGR
TREE DOWN NEAR INTERSECTION OF REID DUVALL ROAD AND HWY
278. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1800097
DJNLocal storm report, Apr 24, 3:03 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT TUE APR 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 4 SSW RICHARDSON PARK 33.54N 84.16W
04/23/2018 HENRY GA PUBLIC
1 LARGE TREE DOWN NEAR INTERSECTION OF BENT ARROW DRIVE
AND LOOKOUT WAY. REPORT FROM EMA AND TIME ESTIMATED FROM
RADAR.
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER FFC1800093
DJNLocal storm report, Apr 24, 3:05 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE APR 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 4 SSW RICHARDSON PARK 33.54N 84.16W
04/23/2018 HENRY GA PUBLIC
1 LARGE TREE DOWN NEAR INTERSECTION OF BENT ARROW DRIVE
AND LOOKOUT WAY. REPORT FROM EMA AND TIME ESTIMATED FROM
RADAR.
0442 PM TSTM WND DMG 3 SE MADISON 33.56N 83.44W
04/23/2018 MORGAN GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ALONG BETHANY ROAD.
0454 PM TSTM WND DMG 1 SE BUCKHEAD 33.56N 83.35W
04/23/2018 MORGAN GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON SAFFOLD ROAD.
0507 PM TSTM WND DMG 2 SW GRESHAMVILLE 33.61N 83.35W
04/23/2018 GREENE GA EMERGENCY MNGR
TREE DOWN NEAR INTERSECTION OF REID DUVALL ROAD AND HWY
278. TIME ESTIMATED FROM RADAR.
0509 PM TSTM WND DMG 2 NNE SWORDS 33.57N 83.29W
04/23/2018 GREENE GA EMERGENCY MNGR
GREENE COUNTY EMA REPORTED A LARGE TREE DOWN NEAR THE
INTERSECTION OF SWORDS RD AND STACI DRIVE.
0514 PM TSTM WND DMG 2 NE GRESHAMVILLE 33.64N 83.30W
04/23/2018 GREENE GA EMERGENCY MNGR
TREE DOWN ALONG C M COPELAN ROAD. TIME ESTIMATED FROM
RADAR.
0606 PM HAIL SWAINSBORO 32.60N 82.33W
04/23/2018 E1.00 INCH EMANUEL GA EMERGENCY MNGR
QUARTER-SIZED HAIL WAS REPORTED IN SWAINSBORO.
0612 PM TSTM WND DMG MCRAE 32.07N 82.90W
04/23/2018 TELFAIR GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES WERE REPORTED DOWN NEAR
THE COURTHOUSE ON OAK STREET IN MCRAE.
0624 PM TSTM WND DMG SCOTLAND 32.05N 82.82W
04/23/2018 TELFAIR GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN ON HIGHWAY 149 AND
SCOTLAND ROAD.
0634 PM TSTM WND DMG 4 N SPRING HILL 32.07N 82.73W
04/23/2018 WHEELER GA EMERGENCY MNGR
WHEELER COUNTY EMA REPORTED SEVERAL TREES DOWN ALONG
SPRINGHILL ROAD AND HOPE CHURCH/SCOTLAND ROAD. TIME
ESTIMATED FROM RADAR.
0648 PM TSTM WND DMG 2 E CANOOCHEE 32.68N 82.14W
04/23/2018 EMANUEL GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON CANOOCHEE GARFIELD ROAD.
0723 PM TSTM WND DMG 1 NW VIDALIA 32.23N 82.43W
04/23/2018 TOOMBS GA EMERGENCY MNGR
TOOMBS COUNTY EMERGENCY MANAGER REPORTED ROOF DAMAGE TO
VIDALIA HIGH SCHOOL ALONG WITH A FEW TREES DOWN NEAR
INTERSECTION OF HWY 292 AND FOWLER STREET.
0845 PM FLASH FLOOD 1 WSW GRESHAMVILLE 33.62N 83.34W
04/23/2018 GREENE GA EMERGENCY MNGR
WATER WAS REPORTED IN THE ROADWAY ON REID DUVALL ROAD
NEAR GRESHAMVILLE.
0845 PM FLASH FLOOD 1 ENE GRESHAMVILLE 33.63N 83.31W
04/23/2018 GREENE GA EMERGENCY MNGR
WATER WAS REPORTED ON THE ROADWAY ALONG C M COPELAN
ROAD NEAR GRESHAMVILLE.
0850 PM FLASH FLOOD 3 ESE GRESHAMVILLE 33.61N 83.27W
04/23/2018 GREENE GA 911 CALL CENTER
WATER WAS REPORTED OVER THE ROADWAY ON QUAIL TRAIL ROAD
NEAR ARROWHEAD ROAD.
&&
EVENT NUMBER FFC1800093 FFC1800085 FFC1800086 FFC1800097 FFC1800095
FFC1800096 FFC1800084 FFC1800083 FFC1800089 FFC1800090 FFC1800091
FFC1800094 FFC1800087 FFC1800088 FFC1800092
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:00 PM EDT | Special Weather Statement | FFC | Emanuel | 45 min |
| Apr 23, 8:45 PM EDT | Special Weather Statement | FFC | Emanuel | 45 min |
| Apr 23, 8:53 PM EDT | Special Weather Statement | FFC | Warren | 52 min |
| Apr 23, 8:55 PM EDT | Special Weather Statement | FFC | Glascock | 50 min |
| Apr 23, 8:58 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Apr 23, 9:11 PM EDT | Special Weather Statement | FFC | Wilkes | 49 min |
| Apr 23, 9:42 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Apr 23, 9:43 PM EDT | Special Weather Statement | FFC | Glascock | 47 min |
| Apr 23, 9:46 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Apr 23, 9:58 PM EDT | Special Weather Statement | FFC | Wilkes | 47 min |
| Apr 23, 10:14 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 46 min |
| Apr 23, 10:54 PM EDT | Special Weather Statement | FFC | Emanuel, Toombs | 51 min |
| Apr 23, 11:33 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Apr 24, 1:43 AM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Apr 24, 4:55 AM EDT | River Flood Warning | FFC | Whitfield | 71 hr |
| Apr 24, 5:34 AM EDT | River Flood Warning | FFC | Gwinnett | 6 hr |
| Apr 24, 6:58 AM EDT | River Flood Warning | FFC | Catoosa | 42 hr |
| Apr 24, 10:07 AM EDT | River Flood Warning | FFC | Forsyth | 8 hr |
| Apr 24, 3:07 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 44 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.